CSN Login
Members Online: 7

Joint problems

rfarquhar
Posts: 4
Joined: May 2001

Has anyone had joint problems after haveing chemotherapy. I had four rounds of taxol and now my joints ache every day. I am also developing arthritis.

bonnet
Posts: 1
Joined: Apr 2001

Hi, I had Taxol and Carboplatin - ended chemo in January. I still have problem with joints. Seems everytime I stand up from a sitting position I have to do it slowly so my joints don't hurt. I'm not sure if it's a form of arthritis or not. You're not alone in this. I have been trying to find out from other web pages about long term effects of treatment, but this isn't mentioned as one. (I really mean long-term) not a month or so after. Have a good day.

cherdaetwyler
Posts: 165
Joined: Dec 2000

HI<
I had only 1 taxol and the joint pain and swelling began 36 hours after treatment. When I went for my second treatment I coouldnot unbutton my blouse to change, so he stopped the treatments. Sweeling, pain and alternating severe burning sensations and numbness at random spots over my body but centered around joints continues 5 weeks later. One lady I spoke with on the breast cancer discussion group said that it was unlikely that any improvement woruld be noted for 3 months. Often when going down stairs or stepping out of the truck the pain is so intense I nearly faint.

no pain mediccation works on this ...the only relief I have found is by taking liquid formulations of glucosamine sulfate and taking approximately 3 times the suggested label dose. (It doesn't seems to matter what the other substances in the various formulations are, just as long as it has plenty of glucosamine sulfate and it seems to be most quickly available in the liquid forms)

I plan to use myself as a study subject if any one else has no relief from traditional pain treatments for this, I will be glad to lit them help in the study.

Taxol is a dangerous treatment no matter how innocuous the medical personnel make it sound. There are many people out there with long lasting (EVEN LIFELONG0 side effects from the treatment.

The government has outlawed the sale of natural substances with far less effects yet this is pushed as a wonder drug. Also every household in many suburban areas sports a hedge of yew (from which the taxol is extracted with camphor) and its toxicity is such that many have been poisoned by eating its cute little red "berries".

best wishes in finding a solution to the problem that works for you.
cher

mjdp2's picture
mjdp2
Posts: 142
Joined: Nov 2000

I had 4 A/C and was suggested to also have 4 Taxol. After the first Taxol my hands and feet stayed swollen for 10 days and I could barely walk. I asked my onco if I could stop and he said yes. I felt if I continued I would never be able to walk again. He felt the neuropathy would only get worse if I continued. That treatment was stopped in 11/98. I still have residual tingling/burning in my hands and feet. I also have joint pain in my chemo hand and arm. It is almost 3 years since I stopped. I don't think patients are given enough warning that they are at risk for these long term side effects. Margaret

jpusatari
Posts: 3
Joined: Aug 2001

I'm still having a hard time of it. It has been 6 months. And doctor that gave me the chemo. he said it was not the chemo. but other people think it is. This also a problem try to get help is hard some times
I hope things will be good for you

pscott10
Posts: 5
Joined: Feb 2002

I have to agree about not getting enough information on the side effects - both short and long term. I realize that the alternative treating cancer is much worse and that the health care professionals want to avoid scaring people out of treatment.

BUT my husband had cancer in his mouth and then in one of the lymph nodes in his neck (which was treated with Radiation Therapy). I wish that they would have told him in the early stages of his therapy (before he reached a point where he couldn't eat) that he should be eating A LOT NOW, basically stuffing himself. Also, they should be more specific about the side effects that might pop up after treatment so you know what to look for. They want you to keep a positive outlook and not to be paranoid & worried about every little thing. But when my husband's body, from his neck down to his fingers and toes, feels numb and tingly when ever he bends his head down, it's pretty hard to NOT get worried.

It seems as though most of the information that we received about the side effects of treatment came from our own research, the RT technicians, or other doctors (dentist, chiropractor, etc). That just doesn't seem right. If you don't ask specific questions or if you don't have internet access you're pretty much left in the dark.

Very frustrating!!!

vchaddock
Posts: 1
Joined: Mar 2002

I was taking taxol for 4 months. I would have large bone pains primarily in my thighs and hips. This only lasted for about 2-3 days after treatment. I have been off of the taxol (and was placed on another drug) and have noticed that my knees seem to have very little strength in them. If I squat down, I need help getting up, and they are painful.

melm
Posts: 105
Joined: Jan 2001

Yes! I finished Chemo in June last year and started on Tamoxifen in July. I have developed osteoarthritis in my back and hips. Have experienced terrible hip pain since October. AFter MRI's and bone scans (which were clear) my doctor has taken me off Tamoxifen and started me on Arimidex. She attributes a great deal of my joint pain to the chemo. It seems to be a common side effect that I guess we may have to live with. Although, one week off of Tamoxifen my hip pain has lessened to almost nothing. Will see how the Arimidex works.

Good luck to you and God bless you,

Mel in Arkansas

klfjones
Posts: 2
Joined: May 2002

I am 38 yrs old and a survivor of Leuckemia for 4 yrs now. My bones in my entire body hurt non stop due to the chemo and I have arthritis now,plus I have been tested positive for ANA. If you know of any treatments that will help please let me know.

Thank You,

Kathy

Yolie
Posts: 4
Joined: May 2003

Yes! I thought I was alone in this. I didn't receive taxol I received 5FU & Leucavorin for colon cancer. I find that if I do some stretching exercises and keep moving the pain sometimes goes away, although walking can sometimes be difficult because all the joints at the bottom of my feet hurt! I hope this is temporary.

runr
Posts: 15
Joined: Apr 2003

It's good to hear from other people that they have joint pain after chemo. I had 12 treatments of ABVD for Hodgkins. My knees have hurt so bad since the middle of my treatments. It has been 2 months since my last treatment and I have not seen any improvement. I am taking glucosamine/chodroitin but don't get a lot of relief. Has anyone else had this joint pain with ABVD and what did you do? Would love to hear some suggestions and wonder if it will eventually go away.

beefjerky
Posts: 4
Joined: Aug 2003

I am having joint problems after 5fu and leucovorin. I have been done with chemo for ten months. I don't have alot of pain but it's there nonetheless. Am I alone in this?

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network